In this day and age where our lives are overcome with busy days and restless nights, some people may find themselves unable to sleep at night. After trying everything, they may turn to sleep pills for some short-term help. But what if this help turns into a risky addiction? Sleeping pills can be deadly if not used properly, and the risk for addiction and overdose is incredibly high. This is why it is so important to know the signs and symptoms of an overdose and get help immediately.

What is Seconal?

Seconal is essentially a sleeping pill, derived from a barbiturate. It is commonly prescribed to people who are struggling with extreme insomnia and need some extra help getting to sleep at night. However, the drug is also sometimes used to help those who have epilepsy or have anxiety about an upcoming event such as a surgical procedure and need help to calm down.

Seconal was the leading sleeping pill during the 1970s. However, it quickly became apparent to healthcare professionals that the drug was highly addictive and can cause plenty of adverse side effects, including death. With such a high chance of causing addiction, it’s imperative for those who use Seconal to limit their use to two to three weeks only. Anything longer than that puts you at high risk for developing a dependency on the drug.

How to Identify a Seconal Overdose/Poisoning

The medication Seconal can work wonders on those who are experiencing insomnia and need help falling asleep. However, it’s important to stop use after the two to three week period to reduce the risk of addiction. If you’re using Seconal, you may find that you can build a tolerance to Seconal at a rapid pace, which means you will need to start using more of the drug to get the same effects. If you think you may be developing an addiction to Seconal, here are some of the most common addiction symptoms:

  • Experiencing severe drowsiness, even during the daytime
  • Feeling anxious when Seconal is not in your system
  • Extreme mood changes
  • A change in your overall energy levels
  • Poor coordination that is accompanied by slurred speech
  • Feeling drowsy, dizzy, and lightheaded
  • Nausea that may or may not cause vomiting
  • Loss of short-term memory
  • Nightmares
  • Difficulty breathing and overall respiratory distress
  • An intense craving for the drug when it is not in your system.

Unfortunately, addiction can come on rather quickly for the Seconal user. If you think you have an addiction to Seconal, it’s imperative to get professional help before it’s too late. Overdosing on Seconal can be life-threatening, as can medication poisoning.

Symptoms of Seconal poisoning or an overdose are:

  • An extreme sense of drowsiness
  • Fainting
  • Weak and shallow breathing
  • Clammy skin

If you think that you or someone you love is experiencing a Seconal overdose, it’s important to seek medical attention immediately.  An overdose can be fatal. It is crucial to call 911.

Dangers of a Seconal Overdose

The most significant threat associated with a Seconal overdose is death. This is due to the fact that Seconal causes respiratory depression to help with relaxation, but if taken in too large of an amount, it can cause respiratory failure. The chance of this increases if you use other drugs in addition to Seconal.

When you are going through an overdose of Seconal and do not receive help, there is a very high chance the respiratory system will shut down completely, resulting in a fatality.

The second you notice that you or someone else is experiencing symptoms of a Seconal overdose, it is crucial to call 911 immediately. There is no time to wait when it comes to a Seconal overdose.

Lethal Dose of Seconal

If taken in capsules, it’s said to be that 9 grams of Seconal are the lethal dose. However, it is important to stick to the doctor’s recommendation when it comes to using this medicine. Anything more than what is prescribed can lead to addiction and possible overdose. If not addiction, taking more than prescribed can cause other damaging and severe side effects that otherwise could be avoided if using the drug properly.

What to do While you Wait for Help

If someone you loved is experiencing an overdose on Seconal, you need to act quickly. The very first thing that needs to be done is to call 911 immediately. As you wait for help to arrive, do the following:

  • Try and keep them awake the best you can. Ask them questions, get them to think, and continue speaking until help arrives.
  • If the individual is unresponsive and not breathing, put him on his side.
  • The 911 operator will be able to give you specific instructions related to your case. Most of the time, they will be able to talk you through the process of CPR, if you are not already certified to provide it.

The most important thing to do is try and keep them awake until help arrives. If you can’t, make sure you listen to instructions and use CPR to keep the blood and oxygen flowing through their body to avoid brain damage or even death.

Conclusion

Seconal is a medication that can be used for insomnia, epilepsy, or anxiety before procedures. However, this drug should not be used for longer than two to three weeks maximum because it is a potent substance that can quickly lead to addiction. Anyone overdosing on Seconal needs help immediately to avoid death, so be sure to call 911.

If you feel you’ve become addicted to Seconal, please reach out for help immediately.  Though this medication may indeed help with insomnia, it is also quite addictive. Taking it for longer than a few weeks increases the risk of addiction.  There are substance abuse professionals ready and willing to assist you in getting free from Seconal dependence or addiction.

Give us a call today and allow us to answer any questions you have concerning Seconal or any other substance of abuse. We’re here to direct you to the best possible care when it comes to addiction recovery, as well as any other issues you may be experiencing.

Tap to GET HELP NOW: (888) 721-5606